Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 76, NWS Birmingham, AL

April 17, 2013Cherokee County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 17, 2013, 3:26 PM CDT for Cherokee County, Alabama. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 3:26 PM CDT (20:26 UTC)
Expired
Apr 17, 2013, 4:15 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Cherokee County, AL

The radar

The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 3:38 PM CDTHAIL 1Spring Garden, ALQUARTER SIZE HAIL IN SPRING GARDEN.
Apr 17, 3:42 PM CDTHAIL 12 S Forney, ALQUARTER SIZE HAIL SOUTH OF FOURNEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WUUS54 KBMX 172026
SVRBMX
ALC019-172115-
/O.NEW.KBMX.SV.W.0076.130417T2026Z-130417T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...

* UNTIL 415 PM CDT

* AT 324 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLEASANT
  GAP...OR 6 MILES NORTHEAST OF PIEDMONT...AND MOVING NORTHEAST AT 5
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORNEY AND PLEASANT GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3415 8543 3398 8539 3395 8544 3396 8549
      3394 8551 3394 8553 3396 8553 3396 8562
      3397 8564 3415 8553
TIME...MOT...LOC 2026Z 227DEG 3KT 3398 8554

$$

77/GLEASON
2 follow-up statements
189 
WWUS54 KBMX 172047
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT WED APR 17 2013

ALC019-172115-
/O.CON.KBMX.SV.W.0076.000000T0000Z-130417T2115Z/
CHEROKEE AL-
347 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHEROKEE COUNTY UNTIL 415 PM CDT...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PLEASANT GAP...OR 7 MILES NORTHEAST OF PIEDMONT...MOVING NORTHEAST AT
10 MPH.

QUARTER SIZE HAIL WAS REPORTED IN SPRING GARDEN AROUND 330 PM CDT.

LOCATIONS IMPACTED INCLUDE...
  FORNEY AND PLEASANT GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3415 8543 3398 8539 3395 8544 3396 8549
      3394 8551 3394 8553 3396 8553 3396 8562
      3397 8564 3415 8553
TIME...MOT...LOC 2045Z 225DEG 7KT 3400 8553

$$

77/GLEASON
956 
WWUS54 KBMX 172102
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT WED APR 17 2013

ALC019-172111-
/O.CAN.KBMX.SV.W.0076.000000T0000Z-130417T2115Z/
CHEROKEE AL-
402 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS 
SOUTHEASTERN CHEROKEE COUNTY. GUSTY WINDS AND FLASH FLOODING WILL 
CONTINUE TO BE POSSIBLE.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3415 8543 3398 8539 3395 8544 3396 8549
      3394 8551 3394 8553 3396 8553 3396 8562
      3397 8564 3415 8553
TIME...MOT...LOC 2101Z 227DEG 3KT 3400 8551

$$

77/GLEASON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:16 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 17, 3:16 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED APR 17 2013

.DISCUSSION...

THE WORD FOR TODAY IS...OROGRAPHIC.  MUCH LIKE YESTERDAY...TODAY'S
WEATHER PATTERN AROUND CENTRAL ALABAMA HAS BEEN MIRED IN HIGH
PRESSURE ALOFT AND AT THE SURFACE.  SUMMER-LIKE HEATING HAS ALLOWED
FOR SURFACE CAPE VALUES TO CLIMB INTO THE 1500-2000 J/KG RANGE
AGAIN...BUT THE DIFFERENCE TODAY IS...THE POSITION OF THE SURFACE
RIDGE. SITUATED JUST OFF TO OUR EAST...SOUTHEASTERLY SURFACE FLOW
INTO THE FOOTHILLS OF THE APPALACHIANS HAS CREATED OROGRAPHIC LIFT
IN OUR NORTHEASTERN COUNTIES. LIFT IS WHAT WE WERE MISSING
YESTERDAY...AND TODAY...AMONGST THE ATMOSPHERIC INSTABILITY...WE
ARE FINALLY GETTING A FEW THUNDERSTORMS. THESE STORMS WILL LIKELY
PRODUCE OUTFLOW BOUNDARIES OF THEIR OWN...CREATING ANOTHER SOURCE
OF LIFT...SO ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED
TO DEVELOP UNTIL THE SUN GOES DOWN. SOME OF THESE COULD BE STRONG
AT TIMES...WITH SMALL HAIL...A BRIEF STRONG WIND GUST AND
LOCALIZED FLASH FLOODING AS THESE STORMS ARE NOT MOVING MUCH AT
ALL...SO THOSE IN OUR NORTHEAST COUNTIES NEED TO BE WEATHER AWARE
THROUGH SUNSET.

OUR MAIN FOCUS WILL BE ON THE COLD FRONT-INDUCED SQUALL LINE
EXPECTED IN HERE THURSDAY NIGHT AND FRIDAY MORNING. THE TRANSITION
TO THIS FRONT WILL BEGIN THURSDAY MORNING AS THE ASSOCIATED UPPER
LEVEL SYSTEM DIGS INTO THE CENTER OF THE COUNTRY. THIS DIGGING
WILL AMPLIFY THE RIDGE A BIT...CURRENTLY IN PLACE OVER US
NOW...AND REMOVE THE CHANCE FOR PRECIPITATION THURSDAY AFTERNOON.
WITHOUT ANY RAIN THURSDAY AFTERNOON...THE ATMOSPHERE WILL BE
ALLOWED TO RIPEN AHEAD OF THE APPROACHING COLD FRONT...AND LEAVE
US WITH DECENT INSTABILITY IN PLACE. BY THURSDAY EVENING...A WELL-
DEVELOPED SQUALL LINE WILL HAVE COME TOGETHER UPSTREAM OF THE
STATE AND BEGIN MOVING TOWARDS CENTRAL ALABAMA. CURRENT PROJECTIONS
SHOW THE SQUALL LINE TRYING TO MOVE INTO OUR NORTHWESTERN COUNTIES
BY 11 PM THURSDAY NIGHT. AGAIN...THE QUESTION REMAINS TO BE HOW
WELL THE LINE WILL HOLD TOGETHER AS IT MOVES THROUGH THE STATE
DURING THE OVERNIGHT HOURS. THERE WILL BE A LOSS OF SURFACE BASED
INSTABILITY...BUT I DO BELIEVE THE LINE WILL HOLD TOGETHER LONG
ENOUGH TO CREATE A DECENT SEVERE WEATHER THREAT FOR THOSE COUNTIES
ALONG AND WEST OF INTERSTATE 65. DAMAGING STRAIGHT LINE WINDS WILL
BE THE MAIN THREAT...BUT WITH 35-40KTS OF 0-1KM BULK SHEAR...
BOWING SEGMENTS AND EMBEDDED SUPERCELLULAR STRUCTURES WILL BE A
POSSIBILITY...SO ISOLATED TORNADOES WILL ALSO BE A THREAT. AS THE
FRONT MOVES INTO OUR EASTERN COUNTIES...FORECAST REASONING WOULD
SUGGEST THAT THE LINE WILL BEGIN TO DIMINISH. THE UPPER LEVEL AND
OVERALL SYSTEM SUPPORT SHOULD BE FAR ENOUGH NORTH OF THE STATE TO
REDUCE THE SEVERE THREAT...BUT I CANNOT RULE OUT A CHANCE THAT THE
LINE HOLDS TOGETHER AND PRODUCES SOME ISOLATED WIND DAMAGE EAST OF
I-65 DURING THE MORNING HOURS ON FRIDAY. THE FRONT ITSELF SHOULD
BE CLEAR OF CENTRAL ALABAMA BY NOON...ELIMINATING THE SEVERE
THREAT...BUT LINGERING POST-FRONTAL SHOWERS MAY REMAIN FOR THOSE
SOUTH OF INTERSTATE 85 THROUGH FRIDAY AFTERNOON.

THIS WEEKEND LOOKS TO BE BEAUTIFUL...WITH MUCH MORE SPRING-LIKE
TEMPERATURES AND DRY CONDITIONS.

OUR NEXT RAIN THREAT COULD BE MONDAY AS A WEAK TROUGH SWINGS THROUGH
THE SOUTHEAST...WITH A BIGGER RAIN/THUNDERSTORM THREAT BY TUESDAY
NIGHT OR WEDNESDAY NEXT WEEK.

27

&&

.AVIATION...
18Z TAF DISCUSSION.

BASED ON PERSISTENCE OVER THE LAST COUPLE DAYS...HAVE KEPT VFR
CONDITIONS IN THROUGH THE TAF PERIOD. MODEL GUIDANCE HAS OVERDONE
LOWER CIGS AND VIS THE PAST SEVERAL NIGHTS...AND WITH THE MAIN
MOISTURE PLUME TO OUR WEST AND WARM TEMPERATURES OVERNIGHT...
CONFIDENCE AND CHANCES FOR ANY REDUCTIONS IN PREVAILING VFR
CONDITIONS REMAIN TOO LOW.

ISOLATED TO SCATTERED SHOWERS AND TS ARE POSSIBLE THIS AFTERNOON...
ESPECIALLY ACROSS THE NORTH. CHANCES AT ANY TERMINAL ARE TOO LOW
TO INCLUDE AT THIS TIME. WILL MONITOR DEVELOPMENT UPSTREAM AND
MAKE ADJUSTMENTS IF NEEDED. ACTIVITY WILL DIMINISH WITH SUNSET.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     63  82  60  67  38 /  10  10  60  80   0
ANNISTON    66  81  62  68  43 /  10  10  50  90   0
BIRMINGHAM  69  84  59  67  42 /  10  10  70  70   0
TUSCALOOSA  69  86  59  69  41 /  10  10  80  50   0
CALERA      69  83  60  68  43 /  10  10  60  80   0
AUBURN      65  83  65  70  44 /  10   0  20  80  10
MONTGOMERY  70  85  65  71  44 /  10  10  40  90  10
TROY        66  83  64  72  43 /  10   0  20  90  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27/14
Hazardous weather outlook, Apr 17, 1:18 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR WORDING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT WED APR 17 2013

ALZ011>015-017>050-181845-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
118 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
ISOLATED TORNADOES LATE THURSDAY NIGHT THROUGH NOON FRIDAY.
THE HIGHEST THREAT FOR SEVERE WEATHER IS EXPECTED TO REMAIN
GENERALLY WEST OF INTERSTATE 65.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY LATE THURSDAY NIGHT AND FRIDAY.

In the hours before

Special weather statement, Apr 17, 1:50 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT WED APR 17 2013

ALZ019-027-171915-
CALHOUN AL-TALLADEGA AL-
150 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 215 PM CDT...

AT 149 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ANNISTON...
  OXFORD LAKE...
  OAK HILL...
  DEARMANVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
      3356 8579 3353 8588 3359 8590 3364 8591
      3370 8576 3361 8571
TIME...MOT...LOC 1850Z 253DEG 4KT 3360 8582

77/GLEASON
Special weather statement, Apr 17, 2:25 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED APR 17 2013

ALZ019-027-172000-
CALHOUN AL-TALLADEGA AL-
225 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 300 PM CDT...

AT 225 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD LAKE...OR NEAR OXFORD...MOVING NORTHEAST AT
5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ANNISTON...
  BLUE MOUNTAIN...
  DEARMANVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
      3356 8579 3353 8588 3359 8591 3365 8593
      3370 8587 3370 8576 3361 8571
TIME...MOT...LOC 1925Z 241DEG 4KT 3361 8582

77/GLEASON
Special weather statement, Apr 17, 2:44 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT WED APR 17 2013

ALZ020-172015-
CHEROKEE AL-
244 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE COUNTY UNTIL 315
PM CDT...

AT 244 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FORNEY...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CHEROKEE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3423 8544 3415 8542 3408 8541 3406 8542
      3409 8555 3424 8546
TIME...MOT...LOC 1943Z 232DEG 5KT 3412 8546

77/GLEASON
Special weather statement, Apr 17, 2:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT WED APR 17 2013

ALZ019-172030-
CALHOUN AL-
259 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 330
PM CDT...

AT 259 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAKS TO ANNISTON TO OXFORD
LAKE...AND MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SAKS...
  ANNISTON...
  FORT MCCLELLAN...
  BLUE MOUNTAIN...
  WEAVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3379 8580 3368 8576 3362 8576 3359 8580
      3359 8586 3371 8591 3377 8588
TIME...MOT...LOC 1959Z 188DEG 3KT 3372 8586 3367 8584
          3361 8582

77/GLEASON
Special weather statement, Apr 17, 3:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT WED APR 17 2013

ALZ020-172100-
CHEROKEE AL-
315 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 400 PM CDT...

AT 315 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PLEASANT GAP...OR 6 MILES NORTHEAST OF PIEDMONT...
MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FORNEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3412 8542 3399 8540 3396 8539 3395 8545
      3395 8553 3401 8559 3408 8554 3413 8543
TIME...MOT...LOC 2015Z 232DEG 10KT 3399 8553

77/GLEASON
Local storm report, Apr 17, 3:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            OXFORD                  33.60N 85.83W
04/17/2013                   CALHOUN            AL   BROADCAST MEDIA

            WATER BEGINNING TO FLOW OF US HIGHWAY 78 IN OXFORD...WITH
            UP TO 6 INCHES CROSSING THE ROAD.

0308 PM     FLASH FLOOD      OXFORD                  33.60N 85.83W
04/17/2013                   CALHOUN            AL   BROADCAST MEDIA

            WATER IS NOW BEGINNING TO FLOOD THE CARS WITH SEVERAL
            CARS IN THE LOWEST SECTIONS COMPLETELY FLOODED. MANY
            ROADS ARE BECOMING IMPASSABLE. FLOODING CONTINUES TO
            INCREASE...RAIN BEGINNING TO END.

&&

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 1:50 PM CDTSpecial Weather StatementBMXCalhoun25 min
Apr 17, 2:25 PM CDTSpecial Weather StatementBMXCalhoun35 min
Apr 17, 2:38 PM CDTAreal Flood AdvisoryBMXCalhoun, Talladega112 min
Apr 17, 2:44 PM CDTSpecial Weather StatementBMXCherokee31 min
Apr 17, 2:59 PM CDTSpecial Weather StatementBMXCalhoun31 min
Apr 17, 3:04 PM CDTFlash Flood WarningBMXCalhoun3 hr
Apr 17, 3:15 PM CDTSpecial Weather StatementBMXCherokee45 min
Apr 17, 3:30 PM CDTFlash Flood WarningBMXCherokee3 hr
Apr 17, 3:58 PM CDTSpecial Weather StatementBMXCherokee47 min
Apr 17, 4:23 PM CDTFlash Flood WarningBMXCherokee3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.